Second-order tail asymptotics of deflated risks

Enkelejd Hashorva, Chengxiu Ling*, Zuoxiang Peng

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

4 Citations (Scopus)


Random deflation of risk models is an interesting topic for both theoretical and practical actuarial problems. In this paper, we investigate second-order tail asymptotics of the deflated risk X = R S under the assumptions of second-order regular variation on the survival functions of the risk R and the deflator S. Our findings are applied to derive second-order expansions of Value-at-Risk. Further we investigate the estimation of small tail probability for deflated risks and then discuss the asymptotics of the aggregated deflated risk.

Original languageEnglish
Pages (from-to)88-101
Number of pages14
JournalInsurance: Mathematics and Economics
Issue number1
Publication statusPublished - May 2014
Externally publishedYes


  • Estimation of tail probability
  • Random deflation
  • Risk aggregation
  • Second-order regular variation
  • Value-at-Risk

Cite this